Alert archive / Wisconsin / Frost Advisories in 2019
Frost Advisory 4, NWS Green Bay, WI
NWS Green Bay, WI issued this frost advisory at Oct 13, 2019, 5:41 PM CDT for 9 counties in Wisconsin. It took effect at Oct 14, 2019, 1:00 AM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2019, 5:41 PM CDT (22:41 UTC)
- In effect from
- Oct 14, 2019, 1:00 AM CDT
- Expired
- Oct 14, 2019, 9:00 AM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Brown County, WI, Calumet County, WI, Door County, WI, Kewaunee County, WI, Manitowoc County, WI, Marinette County, WI, Oconto County, WI, Outagamie County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 9 km from the middle of the area, began a volume at 22:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.7 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 143 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
240 WWUS73 KGRB 132241 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 541 PM CDT Sun Oct 13 2019 WIZ022-038>040-048>050-073-074-141400- /O.NEW.KGRB.FR.Y.0004.191014T0600Z-191014T1400Z/ Door-Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- Including the cities of Sturgeon Bay, Fish Creek, Sister Bay, Appleton, Green Bay, Kewaunee, Luxemburg, Oshkosh, Neenah, Menasha, Chilton, Brillion, New Holstein, Manitowoc, Two Rivers, Harmony, Peshtigo, Porterfield, Crivitz, High Falls Reservoir, Loomis, Middle Inlet, Little Suamico, Sobieski, Brookside, Oconto, and Pensaukee 541 PM CDT Sun Oct 13 2019 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 9 AM CDT MONDAY... * WHAT...Temperatures as low as 32 will result in frost formation. A few locations may fall below freezing briefly during the overnight hours as well, which may also lead to a freeze. * WHERE...Door, Outagamie, Brown, Kewaunee, Winnebago, Calumet, Manitowoc, Southern Marinette County and Southern Oconto County Counties. * WHEN...From 1 AM to 9 AM CDT Monday. * IMPACTS...Frost or possibly freezing conditions could kill sensitive outdoor vegetation if left uncovered. * ADDITIONAL DETAILS...Some light wind may continue into the night, which may limit frost development in more exposed or elevated locations. Sheltered areas an valleys will stand to see the better chance of frost development. Even with some light wind, some locations may experience a freeze as temperatures may drop below freezing late tonight. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. These conditions may kill crops and other sensitive vegetation. && $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this frost advisory went out at Oct 13, 2:18 PM CDT, 3 hours 23 minutes earlier.
Area forecast discussion, Oct 13, 2:18 PM CDT, 3 hours 23 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 218 PM CDT Sun Oct 13 2019 Forecast discussion for routine afternoon forecast issuance .SHORT TERM...Tonight and Monday Issued at 218 PM CDT Sun Oct 13 2019 Scattered rain showers mixed with snow at times, was moving across central and northeast Wisconsin. The precipitation was mainly in the form of snow across north-central Wisconsin. It was a cold October afternoon with temperatures in the middle 30s north to the lower 40s south. For tonight, main concern is for freezing temperatures across the Fox Valley east to the lake. Numerical guidance has been too warm the last few nights, thus lower than normal confidence in temperatures reaching the freezing mark. Decided to issue a Special Weather Statement (SPS) to highlight the low temperatures near or slightly above freezing for the Fox Valley east to the lake where frost/freeze headlines are still being issued. Clouds will be on the decrease tonight, especially across eastern Wisconsin while the clouds are expected to remain across north-central into central Wisconsin. The rain/snow showers should come to an end by mid evening. On Monday, it should start mostly cloudy across the north with decreasing clouds through the day. Partly cloudy skies will prevail across the remainder of the region. Did not stray far from numerical guidance for high temperatures. It will remain cool with high temperatures running 10 to 15 degrees below normal. .LONG TERM...Monday Night Through Sunday Issued at 218 PM CDT Sun Oct 13 2019 The start of the long term forecast remains in a cooler and somewhat active weather pattern, with the primary focus on Tuesday into Tuesday night. A warmer weather setup is expected by the end of the week. Monday evening through Wednesday: Expect at least partial clearing at the start of Monday night, then with fading influence from the ridge cloud cover will increase with a chance for light precipitation across central Wisconsin near daybreak. Tuesday becomes the main period of interest in the long term forecast as a strong mid-level shortwave and surface low approach WI from the west. Rain is the main precip type, however a brief period of mixed precip or light snow showers are possible across northern WI at the onset and again as the system pulls away. Expect pcpn to develop from west to east across the forecast area Tuesday morning with the primary push of WAA ahead of the sfc low. Forcing is strong but the window of opportunity is short- lived. Showers will become more widely scattered to isolated during the afternoon as a dry slot wraps up into the area. A few claps of thunder cannot be ruled out Tuesday afternoon as models continue to show around 100 to 200 J/kg of CAPE across central and east- central WI (coinciding with the SPC's Day 3 General Thunder outlook). Lingering rain and/or snow showers are possible Tuesday evening through Wednesday morning due to wrap around moisture coming back across northern Wisconsin and NW winds over Lake Superior. This activity should remain light and scattered. No snow accumulations are forecast. Rain amounts during this are forecast to range from a few hundreths across central and east- central WI, to up to half an inch across far northern Wisconsin. Rest of the week/weekend: A pattern shift is still on pace to begin Thursday as surface and upper level ridging take place and southerly winds help drive a warmer airmass into the state. Highs will be near 50 degrees on Thursday, then in the mid 50s to low 60s on Friday through the weekend. Rain is possible later Friday, Saturday, and again on Sunday, but confidence is low at this time due to model differences and consistency. && .AVIATION...for 18Z TAF Issuance Issued at 1148 AM CDT Sun Oct 13 2019 Scattered rain showers central and east-central and more snow shower activity across the north will gradually diminish later this afternoon, then across the north tonight. Gusty southwest to west winds to around 25 knots are possible this afternoon before subsiding around sunset. CIGS will run mainly in the MVFR category early this afternoon across much of the area, this rise into the VFR category across central and east-central Wisconsin later this afternoon and evening. MVFR CIGS will continue across the north into Monday morning. MVFR CIGS across central Wisconsin (KAUW/KCWA/KMFI/KISW) may rise into the VFR category for a period of time tonight before falling back into the MVFR category towards sunrise on Monday. Could be some patchy IFR CIGS across the far north late tonight. Any MVFR CIGS Monday morning will rise into the VFR category around midday across the north. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....Eckberg LONG TERM......KLJ AVIATION.......Eckberg
Hazardous weather outlook, Oct 13, 2:12 PM CDT, 3 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 212 PM CDT Sun Oct 13 2019 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-141915- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 212 PM CDT Sun Oct 13 2019 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Temperatures will fall to near or just above freezing across the Fox Valley and Lakeshore areas tonight. Precautions should be taken to protect cold sensitive plants. .DAYS TWO THROUGH SEVEN...Monday through Sunday The probability of hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed tonight. LMZ521-522-541>543-141915- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 212 PM CDT Sun Oct 13 2019 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Winds and waves will continue to gradually subside tonight. .DAYS TWO THROUGH SEVEN...Monday through Sunday Hazardous conditions for small craft are likely Tuesday night through Wednesday evening. Hazard conditions for small craft are possible again late in the week. Eckberg/KLJ
In the hours before
Special weather statement, Oct 13, 2:43 PM CDT, 2 hours 58 minutes before
Special Weather Statement National Weather Service Green Bay WI 243 PM CDT Sun Oct 13 2019 WIZ038>040-048>050-073-074-132245- Outagamie-Brown-Kewaunee-Winnebago-Calumet-Manitowoc- Southern Marinette County-Southern Oconto County- 243 PM CDT Sun Oct 13 2019 ...LOW TEMPERATURES NEAR OR SLIGHTLY ABOVE FREEZING EXPECTED TONIGHT... Many locations near the Bay of Green Bay and Lake Michigan have not seen the first freeze of the fall. Later tonight clouds will decrease and winds will diminish to 5 to 10 mph, allowing temperatures to fall to near or slightly above the freezing mark. There is still some uncertainty if temperatures will fall to the freezing mark for a few hours late tonight, thus precautions should still be taken to protect cold sensitive plants from freezing temperatures. && Eckberg
Nearby
Frost Advisories in Wisconsin, 2019Every frost advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.